Arkansas, 2009Damaging Wind in Arkansas, February 11, 2009
February 11, 2009 · NWS SHV · 1 event in 1 county or zone
A strong storm system in the upper levels of the atmosphere encountered a moderately unstable airmass across northeast Texas, southeast Oklahoma, southwest Arkansas and northern Louisiana. This storm system was in association with a 70kt low level jet and 160kt upper level jet.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong storm system in the upper levels of the atmosphere encountered a moderately unstable airmass across northeast Texas, southeast Oklahoma, southwest Arkansas and northern Louisiana. This storm system was in association with a 70kt low level jet and 160kt upper level jet. The lower atmosphere was strongly sheared with strong supercell thunderstorms across northern Texas and southern Oklahoma which produced strong tornadoes. As the storm system moved further east during the late evening hours of February 10th and the predawn hours of February 11th, the convection developed into a squall line which produced numerous reports of straight line wind gusts along with a few hail reports. There were also isolated tornadoes embedded within the squall line across Smith County in northeast Texas and Desoto Parish in northwest Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 11, 1:14 AM CST, 47 minutes earlier.
Area forecast discussion, Feb 11, 1:14 AM CST, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
114 AM CST WED FEB 11 2009
.DISCUSSION...
A SQUALL LINE OF THUNDERSTORMS CONTINUES TO MOVE ACROSS THE
FORECAST AREA EARLY THIS MORNING. AS SUCH...TORNADO WATCH 15 HAS
BEEN ISSUED BY THE STORM PREDICTION CENTER UNTIL 6 AM. THIS UPDATE
IS TO INCLUDE THE NEW WATCH.
&&
.PREV DISCUSSION... /ISSUED 825 PM CST TUE FEB 10 2009/
DISCUSSION...
ALL IS QUIET ON THE HOME FRONT BUT THAT WILL BE CHANGING RAPIDLY
A LITTLE LATER THIS EVENING. CURRENTLY WATCHING CONVECTION NOW
BEGINNING TO TRANSITION INTO A SQUALL LINE WEST OF THE I-35 CORRIDOR
OF CENTRAL AND NORTHERN TEXAS. STILL SEEING SOME ROTATION IN A FEW
OF THESE STORMS AND THIS WILL NEED TO BE WATCHED AS THE LINE MOVES
CLOSER TOWARDS THE REGION BUT FEEL LIKE THE PRIMARY THREAT WILL
BECOME A STRAIGHT LINE WIND THREAT AFTER MIDNIGHT FOR MUCH OF THE
REGION. CANNOT RULE OUT SOME LARGE HAIL WITH THE EMBEDDED STRONGER
CORES AS WELL. TOR WATCH #10 WILL EXPIRE AT MIDNIGHT AND WILL BE
EXTENDED OF COURSE AND LIKELY PUSHED FARTHER EAST TO ENCOMPASS MUCH
OF NORTHERN LOUISIANA AS WELL AS THE REMAINDER OF SOUTHWEST
ARKANSAS.
FOR NOW...NO CHANGES IN THE GRIDS ARE NECESSARY.
13
AVIATION...
MVFR CIGS NOW WITH SPOTTY SHOWERS...THE SQUALL LINE WILL ENTER OUR
AREA AND MOVE INTO KTYR/KGGG 04Z TO 05Z. KSHV AND KTXK AROUND 06Z OR
SO. KELD AND KLFK AROUND 08Z AND KMLU JUST BEFORE DAYBREAK. TEMPO
GROUPS FOR LOW CEILINGS/VSBY...HEAVY RAIN...AND STRONG THUNDERSTORM
WIND GUST LOOK TO AFFECT ALL SITES. MUCH BETTER DAY TOMORROW WITH
SKIES PARTING AND WINDS VEERING SW DAYBREAK TO NW BY MIDDAY AROUND
15KTS. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 45 69 54 70 42 / 0 0 10 10 10
MLU 44 67 52 67 44 / 0 0 10 20 10
DEQ 37 68 44 63 32 / 0 0 0 10 0
TXK 44 67 51 64 40 / 0 0 10 10 10
ELD 40 68 48 67 38 / 0 0 10 10 10
TYR 46 71 53 69 38 / 0 0 0 10 10
GGG 45 70 52 70 40 / 0 0 0 10 10
LFK 45 75 54 69 43 / 0 0 0 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: ARZ060-061-070>073.
LA...LAKE WIND ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017.
OK...NONE.
TX...LAKE WIND ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
BUTTSHazardous weather outlook, Feb 10, 12:00 PM CST, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST TUE FEB 10 2009
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST TUE FEB 10 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...
SOUTHWEST ARKANSAS...NORTHEAST TEXAS AND FOR NORTHWEST AND NORTH
CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM LATE THIS
AFTERNOON THROUGH TONIGHT...GENERALLY NORTH OF A LINE FROM TYLER...
TEXAS...TO SHREVEPORT...LOUISIANA...TO EL DORADO...ARKANSAS. A
SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE REMAINDER OF
THE FOUR STATE REGION.
THE MAIN SEVERE WEATHER RISKS WILL BE TORNADOES AND DAMAGING WINDS
IN EXCESS OF 60 MILES AN HOUR. A FEW SEVERE STORMS MAY PRODUCE
LARGE HAIL THIS AFTERNOON ACROSS NORTHEAST TEXAS AND SOUTHEAST
OKLAHOMA.
A STRONG STORM SYSTEM IS POISED TO AFFECT THE FOUR STATE REGION
THROUGH TONIGHT. WITH THE COMBINATION OF LOW LEVEL WIND SHEAR...
JET STREAM DYNAMICS...AND INSTABILITY...THUNDERSTORMS WILL LIKELY
BECOME SEVERE.
ISOLATED SUPERCELL THUNDERSTORMS WILL LIKELY DEVELOP LATE THIS
AFTERNOON TO THE WEST OF A MINEOLA TEXAS TO IDABEL OKLAHOMA
LINE. THESE SUPERCELL THUNDERSTORMS...WHICH WILL POSE THE GREATEST
RISK OF TORNADO DEVELOPMENT...COULD AFFECT NORTHEAST TEXAS EARLY
THIS EVENING. AS THE EVENING PROGRESSES...THE THUNDERSTORMS SHOULD
DEVELOP INTO A SQUALL LINE ACROSS EAST TEXAS AND SOUTHEAST
OKLAHOMA. THE SQUALL LINE WILL LIKELY MOVE INTO SOUTHWEST ARKANSAS
AND NORTHWEST LOUISIANA AROUND MIDNIGHT...PROBABLY REACHING EL
DORADO...MONROE...AND JENA BETWEEN 2 AND 4 AM.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER GROUP...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION WILL LIKELY BE NEEDED BY LATE THIS AFTERNOON
ACROSS EAST TEXAS AND SOUTHEAST OKLAHOMA. ACTIVATION WILL LIKELY BE
REQUIRED ACROSS THE REMAINDER OF THE FOUR STATE REGION TONIGHT.
44
In the hours before
Local storm report, Feb 10, 11:43 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1143 PM CST TUE FEB 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM HAIL 10 S TYLER 32.18N 95.30W
02/10/2009 M0.88 INCH SMITH TX BROADCAST MEDIA
HAIL COVERING THE GROUND IN FLINT TX.
1130 PM HAIL TYLER 32.33N 95.30W
02/10/2009 M1.00 INCH SMITH TX BROADCAST MEDIA
AT UNIVERSITY OF TEXAS HEALTH SCIENCES CENTER.
&&
ASTEVENSLocal storm report, Feb 10, 11:59 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1159 PM CST TUE FEB 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM HAIL OVERTON 32.28N 94.97W
02/10/2009 M0.75 INCH RUSK TX LAW ENFORCEMENT
&&
ASTEVENSLocal storm report, Feb 11, 12:38 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1238 AM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM TSTM WND DMG TYLER 32.33N 95.30W
02/10/2009 SMITH TX BROADCAST MEDIA
TREE DOWN ON HOME ON KENDALL DRIVE OFF OF OLD
JACKSONVILLE RD
1130 PM TSTM WND DMG RUSK 31.80N 95.15W
02/10/2009 CHEROKEE TX LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE ENTIRE COUNTY
1157 PM TSTM WND DMG KILGORE 32.39N 94.87W
02/10/2009 GREGG TX LAW ENFORCEMENT
NUMEROUS TREES DOWNED IN THE CITY OF KILGORE
&&
12Local storm report, Feb 11, 12:47 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1247 AM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND GST 3 E MARSHALL 32.54N 94.30W
02/11/2009 E55 MPH HARRISON TX TRAINED SPOTTER
SPOTTER REPORTS ESTIMATED 55 MPH GUST
&&
04Local storm report, Feb 11, 1:58 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
158 AM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG HENDERSON 32.16N 94.80W
02/11/2009 RUSK TX BROADCAST MEDIA
NUMEROUS TREES DOWNED IN THE CITY OF HENDERSON
1225 AM TSTM WND DMG NACOGDOCHES 31.61N 94.65W
02/11/2009 NACOGDOCHES TX LAW ENFORCEMENT
NUMEROUS TREES DOWNED ACROSS THE COUNTY
1225 AM TSTM WND DMG BECKVILLE 32.24N 94.46W
02/11/2009 PANOLA TX LAW ENFORCEMENT
TREES DOWNED ON FM 1794 AND CR 266
1225 AM TSTM WND DMG NACOGDOCHES 31.61N 94.65W
02/11/2009 NACOGDOCHES TX LAW ENFORCEMENT
TREE DOWNED ON TRUCK
1225 AM HAIL NACOGDOCHES 31.61N 94.65W
02/11/2009 E1.00 INCH NACOGDOCHES TX LAW ENFORCEMENT
1227 AM TSTM WND DMG 12 S MARSHALL 32.36N 94.35W
02/11/2009 HARRISON TX LAW ENFORCEMENT
TREE DOWN ON US HWY 59 S JUST NORTH OF THE PANOLA COUNTY
LINE
1241 AM HAIL CARTHAGE 32.15N 94.34W
02/11/2009 E0.75 INCH PANOLA TX BROADCAST MEDIA
0110 AM TSTM WND DMG SHREVEPORT 32.47N 93.80W
02/11/2009 CADDO LA LAW ENFORCEMENT
NUMEROUS DOWNED TREES ACROSS THE CITY OF SHREVEPORT
0116 AM TSTM WND GST SHREVEPORT 32.47N 93.80W
02/11/2009 M60.00 MPH CADDO LA ASOS
MEASURED AT KDTN
0130 AM TSTM WND GST BOSSIER CITY 32.52N 93.66W
02/11/2009 M59.00 MPH BOSSIER LA ASOS
MEASURED AT KBAD
&&
12Thunderstorm Wind, Columbia
- When
- February 11, 2:01 AM CST
- Where
- Columbia County, 0.58 mi W of Magnolia
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 33.270, -93.240
Numerous trees and power lines were downed. An awning was blown off the Coca Cola plant and a radio tower was blown down at the police department.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in West Virginia, February 11, 20091 death · $905,000 · 74 kt wind · 55 events
- High Wind in Ohio, February 11, 20091 death · 2 injured · 66 kt wind · 32 events
- Damaging Winds and High Wind in Ohio, February 11 to 12, 20091 injured · $17 million · 68 kt wind · 38 events
- Extreme Cold in Wisconsin, February 11, 20091 death · 1 event
- Tornado and Hail in Tennessee, February 11, 2009$830,000 · EF1 · 40 events
- Damaging Winds and High Wind in Kentucky, February 11, 2009$726,000 · 62 kt wind · 53 events
- Damaging Winds and High Wind in Pennsylvania, February 11 to 12, 2009$2.1 million · 80 kt wind · 28 events
- Tornado and Hail in Louisiana, February 11, 2009$553,000 · EF1 · 19 events
- High Wind in Kentucky, February 11, 2009$1.4 million · 63 kt wind · 22 events
- High Wind in Illinois, February 11, 2009$3.0 million · 52 kt wind · 3 events
- Damaging Winds and High Wind in Ohio, February 11 to 12, 2009$1.2 million · 61 kt wind · 17 events
- Damaging Winds and High Wind in West Virginia, February 11 to 12, 2009$1.0 million · 54 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 151946.